Alert archive / New York / Areal Flood Warnings in 2019
Areal Flood Warning 13, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Jun 20, 2019, 2:26 PM EDT for Monroe County, New York. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2019, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 21, 2019, 1:53 PM EDT
- In force
- 23 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 104 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WGUS41 KBUF 201826 FLWBUF BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Buffalo NY 226 PM EDT Thu Jun 20 2019 NYC055-211815- /O.NEW.KBUF.FA.W.0013.190620T1826Z-190621T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe NY- 226 PM EDT Thu Jun 20 2019 The National Weather Service in Buffalo has issued a * Flood Warning for Small Streams in... Irondequoit Creek in east central Monroe County in western New York... * Until 215 PM EDT Friday. * At 221 PM EDT, Water levels were rising on Irondequoit Creek in Penfield. The water level is expected to rise just past 9.0 feet this evening. Flooding will impact Ellison Park and other parks along Irondequoit Creek. High water may approach Blossom Road. * Some locations that will experience flooding include... Locations along Irondequoit Creek in Penfield, Irondequoit, East Rochester, and Pittsford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Keep children away from storm drains, culverts, creeks and streams. Water levels can rise rapidly and sweep children away. && LAT...LON 4309 7744 4308 7752 4324 7758 4325 7748 $$ Thomas
2 follow-up statements
623 WGUS81 KBUF 210922 FLSBUF Flood Statement National Weather Service Buffalo NY 522 AM EDT Fri Jun 21 2019 NYC055-211815- /O.CON.KBUF.FA.W.0013.000000T0000Z-190621T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe NY- 522 AM EDT Fri Jun 21 2019 ...A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT UNTIL 215 PM EDT FRIDAY FOR EAST CENTRAL MONROE COUNTY... At 519 AM EDT, water levels are slowly falling on Irondequoit Creek in Penfield. They will continue to fall today after heavy rain on Thursday led to flooding at Ellison Park and other parks along Irondequoit Creek. Some locations that will experience flooding include... Rochester, Irondequoit, East Rochester, Fairport, Brighton, Penfield and Pittsford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Keep children away from storm drains, culverts, creeks and streams. Water levels can rise rapidly and sweep children away. && LAT...LON 4309 7744 4308 7752 4324 7758 4325 7748 $$ HSK
550 WGUS81 KBUF 211753 FLSBUF Flood Statement National Weather Service Buffalo NY 153 PM EDT Fri Jun 21 2019 NYC055-211759- /O.CAN.KBUF.FA.W.0013.000000T0000Z-190621T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe NY- 153 PM EDT Fri Jun 21 2019 ...THE FLOOD WARNING FOR Irondequoit Creek HAS BEEN CANCELLED in EAST CENTRAl MONROE COUNTY... Flood waters have receded, and are no longer expected to pose a threat to life or property. Please continue to heed any park and road closures. LAT...LON 4309 7744 4308 7752 4324 7758 4325 7748 $$ Reynolds
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jun 20, 10:10 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 20, 10:10 AM EDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1010 AM EDT Thu Jun 20 2019 .SYNOPSIS... A wave of low pressure will track east across Pennsylvania through this evening...and this will result in periods of rain for our forecast area. While most sites will receive roughly three quarters of an inch of rain through tonight...strips of heavier rain within an increasingly humid airmass could dose some areas with as much as two inches. Fair dry weather will return to the region Friday and persist through the bulk of the upcoming weekend. && .NEAR TERM /THROUGH TONIGHT/... A stalled frontal boundary stretching from the Upper Mid West to Pennsylvania will serve as a conduit for a low pressure wave that will track east from Indiana. This wave will cross near or just south of the Pennsylvania-New York border today...then after phasing with a northern branch shortwave...the strengthening system will exit across New England tonight. While this system moves through...a southwest flow aloft will advect a moisture rich airmass into our region. PWAT values have already increased to over 1.7 inches on BUF RAOB this morning. In regards to lift...the bulk of the forcing today will be supplied by a coupled H25 jet. One 110kt jet will be found over Quebec while a jet of equal strength will take aim on our region from the Upper Ohio Valley. This will place our region in the cross hairs for the best upper level support...but the good news is that this main source of lift will move through our region by early afternoon. Unfortunately...convergence near the surface boundary and forcing from a series of mid level shortwaves should keep pockets of rain in place for much of the day. Given the moisture laden airmass and multiple sources of lift...there will be the likelihood that the rain could be heavy at times. We have already seen isolated rainfall hourly rates exceeding 1.25 inches. Currently focus for heavier rain is mainly east of KROC from Wayne county to the North Country with another batch of heavier showers and isolated thunderstorms over eastern portions of the Southern Tier. Thus far the additional showers pushing across western NY in the wake of this initial activity are much lighter. Seems that best chance for heavier rain here on out will be over our far eastern fringe of zones and over the North Country. Additional rainfall amounts into this afternoon will average a half to three quarters of an inch in most basins, though could see amounts over 1 inch for the North Country. Areas that receive more than an inch of rain will have a heightened risk for hydro related issues and we have already issued a few short fuse flood related statements this morning (Flash Flood warnings and areal Flood warnings). Will continue to mention the risk in the HWO product and will also keep the wording for heavy rain in the grids. Tonight...the surface wave of note will move east of our region. We will still have to contend with one more feature though...as most of the guidance packages are suggesting that one last shortwave will follow in its wake. This feature is forecast to support a temporary blossoming of the shower activity during the first half of the evening...especially over the western counties. Have raised pops to categorical for a few hours this evening to cover this scenario although additional rainfall should be less than a quarter inch... with basin averages likely probably closer to a tenth of an inch. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... Rain will come to an end by Friday morning as surface low pressure moves off the coast of Maine. An upper level trough will remain across eastern Canada and the Northeast which will keep clouds around especially across the North Country. Daytime heating may fuel a few showers across the Tug Hill region in the afternoon. Northwest flow will persist through the day with temperatures in the upper 60's to low 70's. An upper level ridge will become amplified across the Central U.S. this weekend. Surface high pressure will extend from James Bay to the Great Lakes and keep the weather calm and dry through Sunday. A warming trend will take place over the weekend and continue into the next work week. Temperatures will reach the low to mid 70's Saturday and mid to upper 70's Sunday. Overnight lows Friday and Saturday night will be in the upper 40's to low 50's. A warm front will approach western NY Sunday and clouds will increase from the west. The upper level ridge will move over the Great Lakes while a trough moves into the Northern Plains. Showers and thunderstorms should stay west of the eastern Great Lakes through Sunday. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... A trough will move into the Great Lakes region for the start of the Long Term. A warm front will track cross western and north central NY and 850 hPa temperatures will climb to about 16C. Dewpoints will also climb to near 70 degrees making for a warm, humid day across the eastern Great Lakes. Further, instability will increase through the day and showers and thunderstorms are likely through Monday night. High temperatures will reach the mid 80's with a few locations potentially reaching the upper 80's. The trough will move into eastern Canada and cooler temperatures are expected into mid-week. Another system may move into the Great Lakes region by mid-week. A chance of showers will continue through Wednesday. After Monday, temperatures will fall back into the mid to upper 70's. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... IFR/LIFR coniditions as rain continues over the region. IFR to LIFR cigs this evening will improve to VFR for most sites overnight. The exception will be across the higher terrain...including much of the SOuthern Tier...where IFR to LIFR cigs should persist. Outlook... Friday...MVFR/VFR with a chance of early morning showers. Saturday and Sunday...VFR. Monday...VFR/MVFR with showers and thunderstorms likely. && .MARINE... A northeast flow will remain in place across Lakes Erie and Ontario today...as a wave of low pressure will track from Ohio to Pennsylvania. While conditions will stay below small craft advisory criteria...the north to northeast flow will freshen a bit over the eastern end of Lake Ontario as we push through the afternoon. This could result in several hours of choppy conditions from Irondequoit Bay to Mexico Bay. As the area of low pressure strengthens and moves away across southern New England late today and tonight...winds will back to the north while remaining below small craft advisory criteria. Winds will continue to back to the west-northwest during the day Friday...as a wedge of high pressure extending south from Hudson Bay will approach from the Upper Great Lakes. Looking further ahead at the weekend...high pressure over the region will promote generally light winds and negligible waves for both Saturday and Sunday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...JLA/RSH SHORT TERM...HSK LONG TERM...HSK AVIATION...JLA/RSH MARINE...RSH
Hazardous weather outlook, Jun 20, 5:15 AM EDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 515 AM EDT Thu Jun 20 2019 NYZ001>008-010>014-019>021-085-210915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 515 AM EDT Thu Jun 20 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Multiple rounds of moderate to heavy rain can be expected today as low pressure will pass by just to our south. While basin average rainfall amounts will generally average a half to three quarters of an inch, there will be the potential for localized amounts of up to an inch and a half. Most tributaries will be able to handle this amount of rain if it falls over a span of multiple hours, but there will be a higher risk for flash flooding in urban centers and in areas with terrain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 515 AM EDT Thu Jun 20 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 20, 12:04 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1204 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD OSWEGO 43.46N 76.50W
06/20/2019 OSWEGO NY BROADCAST MEDIA
STATE OF EMERGENCY FOR TOWN OF OSWEGO. MANY ROADS,
HOMES,AND BASEMENTS FLOODED.
&&
EVENT NUMBER BUF1901366
ZAFFLocal storm report, Jun 20, 12:14 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1214 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD OSWEGO CENTER 43.41N 76.53W
06/20/2019 OSWEGO NY PUBLIC
RT 7 CLOSED NEAR OSWEGO CENTER. WATER FLOWING OVER
ROADWAY.
&&
EVENT NUMBER BUF1901367
ZAFFLocal storm report, Jun 20, 12:34 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1234 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 1 N WOODVILLE 42.68N 77.36W
06/20/2019 ONTARIO NY DEPT OF HIGHWAYS
DEBRIS REMOVAL FROM FLOODING ON RT 21.
&&
EVENT NUMBER BUF1901368
ZAFFLocal storm report, Jun 20, 1:05 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
105 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD W FULTON 43.32N 76.42W
06/20/2019 OSWEGO NY COCORAHS
WIDESPREAD FLOODING ACROSS FULTON
&&
EVENT NUMBER BUF1901369
ZAFFLocal storm report, Jun 20, 1:09 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
109 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN W FULTON 43.32N 76.42W
06/20/2019 M3.22 INCH OSWEGO NY COCORAHS
RAINFALL TOTAL SINCE 8 AM.
&&
EVENT NUMBER BUF1901370
JAMLocal storm report, Jun 20, 1:24 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
124 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 2 WNW ONOVILLE 42.03N 79.00W
06/20/2019 CATTARAUGUS NY STORM CHASER
BURCH DR WASHED OUT NEAR SAW MILL RUN RD.
&&
EVENT NUMBER BUF1901371
ZAFFThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:10 PM EDT | Flash Flood Warning | BUF | Livingston, Wyoming | 3 hr |
| Jun 19, 11:14 PM EDT | Special Marine Warning | BUF | 46 min | |
| Jun 19, 11:15 PM EDT | Special Weather Statement | BUF | Monroe | 45 min |
| Jun 19, 11:50 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jun 20, 8:38 AM EDT | Flash Flood Warning | BUF | Monroe, Ontario, Wayne | 4 hr |
| Jun 20, 9:37 AM EDT | Areal Flood Warning | BUF | Ontario, Wayne | 3 hr |
| Jun 20, 10:24 AM EDT | Areal Flood Warning | BUF | Allegany, Cattaraugus, Livingston, Ontario | 3 hr |
| Jun 20, 10:38 AM EDT | Areal Flood Warning | BUF | Cayuga, Oswego | 3 hr |
| Jun 20, 11:31 AM EDT | Flash Flood Warning | BUF | Oswego | 4 hr |
| Jun 20, 12:23 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 37 min |
| Jun 20, 2:18 PM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua | 8 hr |
| Jun 20, 3:29 PM EDT | Areal Flood Warning | BUF | Oswego | 18 hr |
Nearby
Areal Flood Warnings in New York, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.